Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 259, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2013, 4:56 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:56 PM PDT (23:56 UTC)
- Expired
- Sep 1, 2013, 7:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 160 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WGUS55 KVEF 012356
FFWVEF
NVC017-020200-
/O.NEW.KVEF.FF.W.0259.130901T2356Z-130902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 700 PM PDT.
* AT 449 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ELGIN...OR 19 MILES SOUTH
OF CALIENTE...MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELGIN...
KANE SPRINGS CANYON ROAD...
RAINBOW CANYON ROAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3750 11468 3750 11449 3731 11447 3706 11472
3717 11485
$$
JA2 follow-up statements
851
WGUS75 KVEF 020101
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 PM PDT SUN SEP 1 2013
NVC017-020200-
/O.CON.KVEF.FF.W.0259.000000T0000Z-130902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
601 PM PDT SUN SEP 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
CENTRAL LINCOLN COUNTY...
AT 547 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS BEEN FALLING OVER THE AREA AROUND ELGIN WITH
ESTIMATED AMOUNTS SO FAR BETWEEN 1 AND 2 INCHES IN LESS THAN AN
HOUR. THUNDERSTORMS WERE STILL OVER THE AREA BUT WERE MOVING
SOUTHEAST AT 5 MPH. DEEP FLASH FLOODING IS LIKELY ALONG KANE SPRINGS
VALLEY ROAD FROM ELGIN SOUTHWARD. LESSER AMOUNTS OF RAIN HAVE FALLEN
IN RAINBOW CANYON THOUGH SOME MODERATE FLOODING IS STILL EXPECTED UP
RAINBOW CANYON ABOUT 10 MILES NORTH OF ELGIN.
LOCATIONS IMPACTED INCLUDE...
ELGIN...KANE SPRINGS VALLEY ROAD...RAINBOW CANYON ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3750 11468 3750 11449 3731 11447 3706 11472
3717 11485
$$
JA911
WGUS75 KVEF 020155
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
655 PM PDT SUN SEP 1 2013
NVC017-020204-
/O.EXP.KVEF.FF.W.0259.000000T0000Z-130902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
655 PM PDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR CENTRAL
LINCOLN COUNTY...
HEAVY RAIN ENDED BEFORE 630 PM IN THE KANE SPRINGS VALLEY NEAR ELGIN
AND NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE.
LAT...LON 3750 11468 3750 11449 3731 11447 3706 11472
3717 11485
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:45 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 1, 2:45 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SUN SEP 1 2013
.SYNOPSIS...MOIST AND UNSTABLE CONDITIONS TO REMAIN OVER THE AREA
THROUGH MONDAY WITH THE BEST CHANCE FOR THUNDERSTORMS BEING OVER
SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT AND AGAIN ON MONDAY.
ALTHOUGH A SLOW DRYING WILL BE SEEN DURING THE UPCOMING WEEK...
THUNDERSTORMS WILL CONTINUE TO BE SEEN DURING THE AFTERNOON AND
EVENINGS...MAINLY NORTH AND EAST OF LAS VEGAS. HIGH TEMPERATURES
SHOULD GRADUALLY RETURN TO NEAR NORMAL LEVELS BY THE MIDDLE OF THE
WEEK.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...A WEAK LOW LEVEL
CIRCULATION CAN BE SEEN OVER MOHAVE COUNTY THIS AFTERNOON WHICH IS
HELPING TO GENERATE THUNDERSTORMS OVER THE AREA....ESPECIALLY THE
MOUNTAINS OF NORTHERN MOHAVE AND CLARK COUNTIES. HOWEVER...PLENTY OF
MOISTURE/INSTABILITY AND POTENTIAL ENERGY ARE PRODUCING SCATTERED
THUNDERSTORMS ACROSS MUCH OF CENTRAL NYE AND LINCOLN COUNTY. THE
FLASH FLOOD WATCH FOR THESE AREAS WILL CONTINUE. ALTHOUGH LESS
ACTIVITY IS BEING SEEN OVER INYO COUNTY SO FAR THIS AFTERNOON...FEEL
WITH THE DAYTIME HEATING/STILL PLENTY OF MOISTURE/UNSTABLE AIRMASS
WILL ALSO KEEP THE FLASH FLOOD WATCH GOING FOR THIS AREA TOO THROUGH
THE EVENING. HOWEVER LESS CONFIDENCE ON THE POTENTIAL FOR THE HEAVY
RAINFALL IN THIS AREA THROUGH THE EVENING. AS THE LOW LEVEL
CIRCULATION AND A POSSIBLE WEAK MID LEVEL INVERTED TROUGH MOVES
NORTH TONIGHT EXPECT ISOLATE ACTIVITY TO CONTINUE OVERNIGHT...
ESPECIALLY CENTRAL NYE/LINCOLN COUNTIES.
THE OVERALL SYNOPTIC PATTERN CHANGES LITTLE FOR MONDAY AS A RIDGE
OF HIGH PRESSURE CENTERED TO THE EAST OF THE CWA WITH A TROUGH OF
LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST...RESULTING IN
SOUTHERLY FLOW OVER THE CWA. HOWEVER THE MODELS ARE SHOWING A SLOW
DRYING TREND. IN ADDITION...THERE DOES NOT APPEAR TO BE ANY MID
LEVEL CIRCULATIONS MOVING AROUND THE HIGH AND OVER THE AREA ON
MONDAY WHICH HELPS WITH THE DYNAMICS. THUS EXPECT LESS ACTIVITY ON
MONDAY THAN THE PREVIOUS COUPLE OF DAYS. ALTHOUGH ISOLATED STORMS
WILL STILL BE CAPABLE OF HEAVY RAINFALL AND FLASH FLOODING WILL
STILL BE A CONCERN...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS
TIME. THE BEST FOCUS OF THUNDERSTORMS WILL CONTINUE TO BE
MOHAVE/CLARK/LINCOLN COUNTIES MONDAY AFTERNOON/EVENING...BEFORE
DECREASING OVERNIGHT.
.LONG TERM...TUESDAY THROUGH SUNDAY...GENERALLY SOUTHERLY FLOW WILL
REMAIN OVER THE CWA THROUGH THE LONG TERM AS A RIDGE OF HIGH
PRESSURE REMAINS CENTERED TO THE EAST OF THE AREA. THE TROUGH OFF
THE COAST IS EXPECTED TO SHIFT INLAND TOWARDS THE END OF THE WEEK
WHICH MAY BRING A MORE SOUTHWEST....DRIER FLOW TO THE AREA...BUT THE
LONG RANGE MODELS CONTINUE TO DIFFER ON THE TIMING OF THIS FEATURE.
SO FOR NOW WILL CONTINUE TO SHOW A DRYING TREND WITH A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS OF
LINCOLN/CLARK/MOHAVE COUNTY THROUGH THE PERIOD. WITH THE DRIER
CONDITIONS EXPECT DAYTIME TEMPERATURES TO RETURN TO NEAR NORMAL BY
THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL TREND OUT OF THE SOUTH THROUGH
THE NIGHT BUT GENERALLY REMAIN BELOW 10 KTS. SCT SHOWERS/
THUNDERSTORMS TO BE IN OR AROUND THE KLAS VALLEY THROUGH 06Z BEFORE
DECREASING. THESE STORMS MAY CREATE STRONG/GUSTY AND ERRATIC WINDS.
CLOUDS ARE EXPECTED TO BE SCT-BKN AOA 10K FEET...LOCALLY BKN070 NEAR
STORMS.ISO-SCT SHOWERS AND THUNDERSTORMS ONCE AGAIN MONDAY IN OR
AROUND THE KLAS VALLEY AFTER 20Z. CLOUD WILL BE SIMILAR TO TODAY
WITH WINDS VRBL LESS THAN 10 KTS AWAY FROM STORMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHOWERS/THUNDERSTORMS MAINLY ACROSS LINCOLN/CLARK/
MOHAVE COUNTIES TO CONTINUE THROUGH THE EVENING BEFORE DECREASING
OVERNIGHT. ISOLATED ACTIVITY ACROSS THE WESTERN PORTION OF THE
AREA...ESPECIALLY OVER THE SOUTHERN SIERRA. THUS SCT-BKN CLOUDS AOA
10K FT...LOWER NEAR THUNDERSTORMS. WINDS GENERALLY LIGHT DIURNAL...
EXCEPT GUSTY AND ERRATIC NEAR STORMS. OUTFLOW BOUNDARIES MAY BE SEEN
LATER TONIGHT. FOR MONDAY...SCT THUNDERSTORMS MAINLY IN THE
AFTERNOON AND EVENING ACROSS LINCOLN/CLARK/MOHAVE COUNTIES ONCE
AGAIN WITH ISO ACTIVITY WEST. CLOUD/WIND CONDITIONS SIMILAR TO TODAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR
NVZ014>016-018>022.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ001>003-
036.
CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ519>521.
&&
JENSEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Sep 1, 3:11 AM PDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 311 AM PDT SUN SEP 1 2013 AZZ001>003-036-CAZ527-NVZ015-016-018>022-020700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 311 AM PDT SUN SEP 1 2013 /311 AM MST SUN SEP 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA THROUGH FRIDAY LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-020700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 311 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND WILL CONTINUE THROUGH MUCH OF THE EVENING. HEAVY RAIN IS A POSSIBILITY WITH ANY STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM TO 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA THROUGH FRIDAY LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ522>526-NVZ017-020700- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- WESTERN CLARK AND SOUTHERN NYE COUNTY- 311 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA THROUGH FRIDAY LEADING TO ISOLATED THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 1, 3:07 PM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM FLASH FLOOD 2 SSW MT. CHARLESTON 36.26N 115.63W
09/01/2013 CLARK NV BROADCAST MEDIA
SEVERAL HOMES IN THE RAINBOW SUBDIVISION HAVE BEEN
DAMAGED BY WATER AND FLOWING DEBRIS. OVER 30 RESIDENTS OF
THE SUBDIVISION HAD TO BE HELPED FROM THEIR HOMES BY
RESCUE WORKERS FROM THE CLARK COUNTY FIRE DEPARTMENT AND
THE NEVADA DIVISION OF FORESTRY.
1230 PM FLASH FLOOD 2 ESE MT. CHARLESTON 36.27N 115.58W
09/01/2013 CLARK NV BROADCAST MEDIA
STATE ROUTE 157 IS CLOSED DUE TO FLASH FLOODING IN THE
RAINBOW CANYON AREA.
0230 PM FLASH FLOOD 9 ESE PAHRUMP W7LAS 36.07N 115.77W
09/01/2013 CLARK NV LAW ENFORCEMENT
THE NORTHBOUND LANES OF HIGHWAY 160 IS CLOSED AT TECOPA
ROAD DUE TO FLASH FLOODING.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:41 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 2 hr |
| Aug 31, 6:25 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Aug 31, 9:26 PM PDT | Areal Flood Advisory | VEF | Clark | 94 min |
| Aug 31, 10:35 PM PDT | Areal Flood Advisory | VEF | Clark | 115 min |
| Aug 31, 11:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 11:28 AM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Sep 1, 12:02 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 5 hr |
| Sep 1, 2:44 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 1, 3:53 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.